Alert archive / Florida / Wind Advisories in 2022
Wind Advisory 5, NWS Melbourne, FL
NWS Melbourne, FL issued this wind advisory at Mar 31, 2022, 3:23 AM EDT for 6 counties in Florida. It took effect at Mar 31, 2022, 8:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2022, 3:23 AM EDT (07:23 UTC)
- In effect from
- Mar 31, 2022, 8:00 AM EDT
- Expired
- Mar 31, 2022, 6:11 PM EDT
- In force
- 10 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
690 WWUS72 KMLB 310723 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 323 AM EDT Thu Mar 31 2022 FLZ041-044>047-053-054-058-059-064-141-144-147-010000- /O.NEW.KMLB.WI.Y.0005.220331T1200Z-220401T0000Z/ Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard- Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Cocoa, and Titusville 323 AM EDT Thu Mar 31 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts near 35 mph expected. * WHERE...Volusia, Lake, Orange, Seminole, Brevard, Osceola, Indian River, Okeechobee, St. Lucie and Martin counties. * WHEN...From 8 AM this morning to 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
090 WWUS72 KMLB 312211 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 611 PM EDT Thu Mar 31 2022 FLZ041-044>047-053-054-058-059-064-141-144-147-312315- /O.CAN.KMLB.WI.Y.0005.000000T0000Z-220401T0000Z/ Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard- Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Cocoa, and Titusville 611 PM EDT Thu Mar 31 2022 ...WIND ADVISORY IS CANCELLED... The strong winds across the area have diminished this evening, thus the Wind Advisory has been cancelled. Breezy conditions remain along the barrier islands through this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Mar 30, 9:34 PM EDT, 5 hours 49 minutes earlier.
Area forecast discussion, Mar 30, 9:34 PM EDT, 5 hours 49 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
934 PM EDT Wed Mar 30 2022
.DISCUSSION...
Rest of Tonight...Dry and mostly clear conditions expected
tonight. Winds have stayed pretty breezy this evening along the
coast, and are likely to remain that way overnight where gusts up
to 20-25mph are possible. The Wind Advisory will be allowed to
expire at 10pm as winds have fallen below threshold across the
area. Fog will not develop tonight due to the breezy conditions.
Milder tonight with lows in the mid/upper 60s inland and low 70s
along the coast.
Thursday...(Modified Previous Discussion) High pressure will
continue to drift away from the local area and further into the
Atlantic, as a trough digs through the upper Midwest and the Ohio
Valley. At the surface, a cold front pushing through GA/FL panhandle
will approach the local area. The pressure gradient remains tight
between these two features, leading to another day of breezy to
windy conditions. Southerly winds in the morning will veer
progressively south-southwesterly through the day, with wind
speeds of 15-20 mph and frequent higher gusts; perhaps 20 to 25
mph along the Space/Treasure coasts with gusts of 30 to 35 mph. A
Wind Advisory may need to be considered, especially for the Space
and Treasure coasts.
The hottest day of the week is expected tomorrow as afternoon
highs reach the upper 80s to low 90s. A sea breeze might develop
along the barrier islands south of the Cape, however as the low-
level flow veers in the afternoon it will be strong enough to keep
the sea breeze pinned right over/east of the barrier islands.
Models are in good agreement that the front will not make it to
northern portions of the forecast area until after sunset.
However, some showers could move into areas west of I-4 very late
in the afternoon. Cannot rule out a stray isolated strong storm
late in the day. Primary threat would be cloud to ground lightning
strikes, locally heavy downpours, small hail, and strong wind
gusts. Movement will be fairly quick toward the northeast at
between 25 and 35 mph. The Storm Prediction Center has highlighted
a "Marginal Risk" of severe weather along and north of I-4.
&&
.AVIATION...
VFR conditions are expected to prevail tonight through late
Thursday afternoon. Breezy SSE winds continue along the coast
overnight, then south winds increase late Thursday morning, with
sustained winds 15-20KT and gusts up to 25-30KT. An approaching
front will bring showers and a few storms Thursday night.
&&
.MARINE...
Rest of Tonight...Marine conditions deteriorate overnight as SSE
winds increase to 20-25 knots nearshore and around 25 knots
offshore with frequent gusts to gale force. Very choppy conditions
across all the waters and inlets with a short period swell around
5 seconds. Seas slowly build overnight, becoming 4-6 feet
nearshore and 6-7 feet offshore. A Gale Warning is in effect for
the offshore waters and a Small Craft Advisory is in effect for
the nearshore waters.
Thursday...Very hazardous boating conditions continue as the
pressure gradient remains tight over the local Atlantic waters.
Southerly winds 20-25kts, with frequent higher gusts, will persist
through the afternoon hours. Increasing chances of (offshore
moving) showers and isolated strong storms late in the afternoon
and early evening (Volusia coast). Seas continue 5-6 ft near
shore, with up to 7-8 ft offshore north of Ft. Pierce Inlet.
&&
.FIRE WEATHER...
Thursday...Minimum RHs continue to recover slowly, but will still
drop into the upper 30s to lower 40s in the afternoon across the
interior. In addition, breezy to windy conditions are expected to
persist, with southerly winds in the morning veering SSW in the
afternoon across the interior/Volusia coast and away from the
Space/Treasure coasts at 15-20 mph, with frequent higher gusts.
This will bring portions of the interior counties to near Red Flag
criteria again, as ERCs remain high and precipitation looks to
hold off until very late afternoon or early evening (north of I-4
corridor) and even a bit longer southward during the evening and
overnight.
&&
.CLIMATE...
Record Highs for tomorrow, Thursday, March 31st:
RECORD
DATE HIGH
DAB 31-Mar 90 2020
LEE 31-Mar 88 2021
SFB 31-Mar 92 1970
MCO 31-Mar 95 1907
MLB 31-Mar 91 1954
VRB 31-Mar 93 2020
FPR 31-Mar 93 2020
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 68 90 68 80 / 0 30 70 70
MCO 68 92 71 85 / 0 10 70 70
MLB 69 89 71 83 / 0 10 50 70
VRB 68 89 71 85 / 0 10 30 70
LEE 68 88 69 82 / 0 30 70 70
SFB 68 91 70 83 / 0 20 70 70
ORL 70 91 71 84 / 0 10 70 70
FPR 68 89 71 86 / 0 10 30 70
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 8 PM EDT Thursday for Flagler Beach
to Volusia-Brevard County Line 0-20 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Small Craft Advisory until 10 PM EDT this evening for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
Gale Warning until 8 PM EDT Thursday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
Rodriguez/CristaldiHazardous weather outlook, Mar 30, 9:40 PM EDT, 5 hours 43 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 940 PM EDT Wed Mar 30 2022 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-311100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 940 PM EDT Wed Mar 30 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .RIP CURRENT IMPACT... A Moderate risk of rip currents continues at the central Florida Atlantic beaches tonight. Gusty southeast winds will also produce choppy surf and a strong northward flowing longshore current. .WIND AND SEA IMPACT... Southeast winds will increase to between 20 and 25 knots overnight with frequent gusts to Gale force developing over the waters beyond 20 nautical miles. A Small Craft Advisory continues within 20 miles of the coast, and a Gale Warning is now in effect for the waters beyond 20 miles offshore .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Although humidity values will be slightly higher on Thursday, a high Fire Weather Danger will still exist due to gusty south to southwest winds of 15 to 20 mph, gusting as high as 30 mph. This will once again produce control problems and rapid spread of any new or smoldering fires. Hazardous boating conditions will continue Thursday with gusts to Gale force offshore. A cold front will bring increased rain and lightning storm chances late Thursday into Friday. A few storms could be strong, with gusty winds and torrential rainfall, which could cause temporary urban and poor drainage flooding in some areas, especially north of Lake Kissimmee and Melbourne. The front will become nearly stationary over the central Florida peninsula this weekend which will produce scattered to numerous showers and a few storms each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Sedlock/Cristaldi
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.